Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 13, 2011, 3:21 PM EDT for Lebanon County, Pennsylvania. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 13, 2011, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS State College, PA
County Lebanon County, PA
The radar
The State College radar (KCCX), 151 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
854
WWUS81 KCTP 131921
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT SAT AUG 13 2011
PAZ059-066-131945-
LANCASTER PA-LEBANON PA-
321 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LANCASTER AND
SOUTHEASTERN LEBANON COUNTIES...
AT 319 PM EDT...A STRONG THUNDERSTORM WAS NEAR RHEEMS...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT LAWN AND MANHEIM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 259
AND 281.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 322...ROUTE 422...STATE ROAD 501.
LAT...LON 4005 7657 4012 7666 4019 7659 4020 7657
4021 7657 4039 7640 4022 7611
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:54 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 13, 2:54 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 254 PM EDT SAT AUG 13 2011 .SYNOPSIS... A DEEPENING UPPER LEVEL TROUGH WILL DOMINATE THE WEATHER OVER OUR REGION FOR THE NEXT FEW DAYS PRODUCING TIMES OF SHOWERS AND THUNDERSTORMS TONIGHT THROUGH MONDAY. THE HEAVIEST RAINFALL SHOULD BE TO OUR EAST. THE UPPER TROUGH WEAKENS TOWARD THE MIDDLE OF THE WEEK BEFORE ANOTHER SURGE OF NORTHERN STREAM ENERGY REINFORCES THIS AUTUMN- LIKE TROUGH LATER NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... SMALL CLUSTERS OF SHOWERS WITH EMBEDDED THUNDER DEVELOPED THIS MORNING WITHIN 850 MB THETA-E RIDGE IN THE AMPLIFYING PW PLUME EXPANDING NORTHWARD FROM THE CAROLINAS AND VIRGINIA INTO SOUTH CENTRAL PA. EXTENSIVE CLOUD COVER ACROSS CENTRAL PA IS KEEPING CAPES IN CHECK...PRECLUDING ANY SEVERE THREAT THIS AFTERNOON. CELLS ARE ALSO TRACKING ALONG AT A GOOD CLIP THUS FAR AND REMAINING ISOLATED TO SCATTERED IN COVERAGE. MODEL GUIDANCE AND RADAR TRENDS SUGGEST THAT LOCALLY HEAVY RAINFALL WILL BECOME MORE OF A THREAT THIS EVENING IN CELLS OVER SOUTHEAST SECTIONS AS NORTHWARD PROPAGATION OF ACTIVITY CURRENTLY OVER MARYLAND AND NORTHERN VIRGINIA CONTS TO FOCUS ON THAT AREA WITHIN THE AMPLIFYING PW PLUME AND 850 MB THETA-E RIDGE. THIS AREA COULD SEE BETWEEN ONE HALF AND 1.5 INCHES OF QPF THIS EVENING...WHICH WOULD BE OF THE BENEFICIAL VARIETY AND IS NOT EXPECTED TO PRODUCE ANY SIGNIFICANT OR WIDESPREAD FLOODING ISSUES BESIDES LOCAL PONDING OF WATER IN DOWNPOURS. LATER TONIGHT...PW PLUME DRIFTS EASTWARD TOWARDS THE COASTAL PLAIN AND LOCALLY HEAVY CONVECTIVE RAINFALL THREAT OVER THE EAST LESSENS AS A RESULT. STEADY LIGHT TO OCCASIONALLY MODERATE RAINFALL IS EXPECTED TO DEVELOP AND OVERSPREAD MUCH OF THE REMAINDER OF WESTERN AND CENTRAL PA WITH GENERAL AMOUNTS IN THE QUARTER TO HALF INCH RANGE AND ISOLATED AMOUNTS UP TO 0.75 INCHES...AGAIN IN THE VERY BENEFICIAL CATEGORY. && .SHORT TERM /SUNDAY/... SUNDAY CONTS TO LOOK CLOUDY...COOL AND WET AS CUT OFF LOW DRIFTS SE FROM THE GRT LKS. SFC LOW WILL TRACK SOUTH OF THE MASON DIXON...PLACING PA IN AN AREA OF BROAD SCALE WAA WITH WIDESPREAD SHRA...ALONG WITH A FEW RUMBLES OF THUNDER. PWAT AND LOW LVL SERLY WIND ANOMALIES IN THE GEFS DATA POINT TOWARD A BENEFICIAL RAINFALL FOR MUCH OF THE AREA...WITH THE THREAT FOR FLOODING RAINFALL STAYING OVER EXTREME EASTERN BORDER AREAS OF PA. ENSEMBLE MEAN QPF SUNDAY AND SUNDAY NIGHT IS CLOSE TO AN INCH. HOWEVER...OROGRAPHIC EFFECTS COULD RESULT IN LOCAL AMTS CLOSER TO 2 INCHES ACROSS PORTIONS OF THE EAST. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... THE DEEP TROUGH WILL DOMINATE OUR WEATHER SUNDAY NIGHT INTO TUESDAY AS IT WEAKENS AND SLIDES TO OUR EAST. THIS WILL ALLOW SOME RIDGING INTO THE REGION PROVIDING DRIER WEATHER TUESDAY INTO PERHAPS EARLY THURSDAY. ANOTHER SHORTWAVE IN THE NORTHWEST FLOW MAINTAINING THE TROUGH IN THE EAST POPS ANOTHER SHORTWAVE INTO THE EAST LATER IN THE WEEKEND. SUNDAY NIGHT RESIDUAL MOISTURE AND OUR ENDING EVENT KEEPS US ON THE EDGE OF THE RAIN SHIELD. THE SLOW MOVING LOW ALONG THE COASTAL PLAIN KEEPS MOISTURE OVER OUR REGION. HEAVIEST AND STEADIEST RAIN SHOULD BE TO OUR EAST BY MONDAY MORNING. BUT SOME RESIDUAL MOISTURE IMPLIES SHOWERS ARE LIKELY MOST OF THE DAY MONDAY...MORE SO IN THE EAST THAN IN THE WEST. MONDAY EVENING THE INTO TUESDAY BEST CHANCE OF RAIN IN IN EASTERN MOST AREAS. GEFS STILL SHOWS MEMBERS WITH RAIN IN SE PA. DURING THE DAY TUESDAY THE BOUNDARY JUST OFF SHORE HAS THE LARGER SCALE MODELS SHOWING THE POTENTIAL FOR SHOWERS...KEPT SLIGHT CHANCE IN SE. HIGH RESOLUTION DATA AS WE GET CLOSER WILL TELL IF THIS SHARP EDGE BELONGS TO OUR EAST. ENOUGH UNCERTAINTY TO KEEP SLIGHT CHANCE IN EXTREME SOUTHEAST. THE GEFS DOES SHOW A STALLED MOISTURE BOUNDARY IN THE PW FIELD WHICH IS LIKELY WHY THERE IS ENHANCED POPS/QPF IN THE GEFS IN EASTERN PA TOWARD THE COAST. ENOUGH UNCERTAINTY TO KEEP SLIGHT CHANCE IN THE FORECAST IN SOUTHEAST. TUESDAY NIGHT INTO WEDNESDAY RIDGING ALOFT AND LOW PW SURGE IMPLY A GOOD POTENTIAL 24 TO 36 HOUR RAIN FREE PERIOD. WED STATE WIDE SHOULD BE DRY. TUES AND WED SHOULD BE BEST DAYS OF WEEK AS FORECAST BY CMCEPS AND GEFS. THURSDAY THE GEFS SHOWS SHOWERS IN SE AGAIN. DID NOT PUT MUCH CREDENCE IN IT. REAL THREAT OF SHOWERS LATE THURSDAY AND FRIDAY WILL BE WITH THE WAVE IN THE NW FLOW MOVING TOWARD THE REGION. THE GEFS SHOWS THIS SYSTEM BRINGING A PERIOD OF UNSETTLED WEATHER WITH SHOWER POTENTIAL LATE THURSDAY INTO SATURDAY. THIS POTENTIAL SYSTEM LATE THU-SAT IS MOISTURE STARVED...BEST INDICATIONS IS THE CARVING OUT OF THE 500 HPA TROUGH. THE SYSTEM BEHIND THIS MAYBE A BIT EXCITING. SO KEPT POPS ON LOW END. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR WITH SCT MVFR CIGS IN SHRA AND ISOLD TSRA THROUGHOUT THIS AFTERNOON AND EVENING...WITH SEVERAL HOURS OF MVFR CIGS AND SHRA/TSRA OVER SOUTHEAST PA AIRFIELDS THIS AFTERNOON AND THIS EVENING. CIGS LOWERING TO MVFR OVERNIGHT WESTERN AND CENTRAL WITH GENERAL SHOWER ACTIVITY INCREASING...WITH AREAS OF SHOWERS AND STORMS OVER SOUTHEAST ROUTES PERSISTING BUT OVERALL DECREASING IN INTENSITY AND COVERAGE OVERNIGHT. MVFR TO IFR CIGS SUN WITH WIDESPREAD SHOWERS AND THUNDERSTORMS. OUTLOOK... SUN...MVFR/IFR IN RAIN AND ISOLD TSTMS. MON...MVFR AND AREAS IFR IN AM. IMPROVING TO MVFR/VFR DURING DAY. TUE-WED...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM NEAR TERM...DEVOIR SHORT TERM...FITZGERALD LONG TERM...GRUMM AVIATION...DEVOIR/RXR
Hazardous weather outlook, Aug 13, 2:56 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 256 PM EDT SAT AUG 13 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-141900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 256 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ACROSS CENTRAL AND EASTERN SECTIONS THROUGH TONIGHT. LOCAL DOWNPOURS COULD PRODUCE AMOUNTS BETWEEN ONE HALF AND ONE AND A HALF INCHES OVER EXTREME EASTERN PORTIONS OF THE RIDGE AND VALLEY REGION AND THE SUSQUEHANNA RIVER VALLEY BY EARLY SUNDAY MORNING. MOST AREAS WILL SEE LESS THAN ONE HALF INCH OF RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT CENTRAL PENNSYLVANIA... WITH THE HEAVIEST RAINFALL CONFINED TO EXTREME EASTERN PENNSYLVANIA AND NEW JERSEY. ADDITIONAL HALF INCH TO ONE AND A HALF INCH AMOUNTS ARE POSSIBLE OVER THE LOWER SUSQUEHANNA RIVER VALLEY BY LATE SUNDAY NIGHT AND MONDAY MORNING...WITH AMOUNTS OF AN INCH OR LESS GENERALLY EXPECTED ACROSS THE REMAINDER OF CENTRAL AND WESTERN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 13, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT SAT AUG 13 2011
PAZ059-066-131945-
LANCASTER PA-LEBANON PA-
321 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LANCASTER AND
SOUTHEASTERN LEBANON COUNTIES...
AT 319 PM EDT...A STRONG THUNDERSTORM WAS NEAR RHEEMS...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT LAWN AND MANHEIM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 259
AND 281.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 322...ROUTE 422...STATE ROAD 501.
LAT...LON 4005 7657 4012 7666 4019 7659 4020 7657
4021 7657 4039 7640 4022 7611
FORECASTER: DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:25 PM EDT | Special Weather Statement | CTP | York | 35 min |
| Aug 13, 3:58 PM EDT | Areal Flood Advisory | CTP | Adams, Lancaster, York | 3 hr |
| Aug 13, 4:05 PM EDT | Special Weather Statement | CTP | Columbia | 40 min |
| Aug 13, 6:00 PM EDT | Special Weather Statement | CTP | Schuylkill | 60 min |
| Aug 13, 6:34 PM EDT | Special Weather Statement | CTP | Bedford | 56 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.